Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 1, 2010, 3:22 AM CDT for Christian County, Trigg County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2010, 3:22 AM CDT (08:22 UTC)
- Expired
- May 1, 2010, 4:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Trigg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:11 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 1, 2:57 AM CDT, 25 minutes earlier.
Area forecast discussion, May 1, 2:57 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
257 AM CDT SAT MAY 1 2010
...SIGNIFICANT HEAVY RAIN EVENT LIKELY TODAY ON THROUGH THE WEEKEND...
.DISCUSSION...
BIGGEST CHALLENGES WILL BE POPS...QPF...AND POTENTIAL FOR SEVERE
WEATHER WITH ONGOING SYSTEM.
IN THE SHORT TERM...TODAY THROUGH SUNDAY...MODEL GUIDANCE AND HPC
CONTINUES TO SHOW A SIGNIFICANT HEAVY RAIN AND POTENTIAL FLOOD
EVENT THROUGH SUNDAY...COMING IN TWO WAVES. THE FIRST WAVE IS THE
ONGOING LINE OF STORMS PRODUCING LOCALLY HEAVY RAIN AS IT MOVES
EASTWARD ACROSS THE QUAD STATE. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORM ACTIVITY THIS EVENING AND OVERNIGHT OVER THAT PART OF
THE QUAD STATE GENERALLY SOUTH AND EAST OF A LINE FROM ALBION
ILLINOIS TO POPLAR BLUFF MISSOURI. NORTH AND WEST OF THAT LINE
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM ACTIVITY. WITH
DECENT LOW LEVEL WIND SHEAR AND CAPE COUPLED WITH LOW LCLS...
ROTATING UPDRAFTS WILL BE MOST LIKELY WITHIN THE MODERATE RISK
AREA...THEREFORE IN THIS AREA DAMAGING WINDS...LARGE HAIL...AND
TORNADOES ARE ALL POSSIBLE.
A POTENTIAL LULL...OR SLIGHT DECREASE WILL BE POSSIBLE TODAY
ESPECIALLY NORTH AND WEST OF THE OHIO RIVER. THEN ROUND TWO IS
EXPECTED SATURDAY NIGHT INTO SUNDAY...AND ESPECIALLY SOUTH AND
EAST OF A LINE FROM PRINCETON INDIANA TO DEXTER MISSOURI INCLUDING
WEST KENTUCKY. AS STATED BEFORE...THE LOW LEVEL MOIST INFLUX WILL
BE VERY IMPRESSIVE...WITH UPPER JET DYNAMICS INTERACTING...WHICH
WILL LIKELY RESULT IN VERY EFFICIENT CONVECTION AND HEAVY RAIN.
AS OF RIGHT NOW...WE ARE GOING TO STAY CLOSE TO OUR GOING STORM
TOTAL QPF FORECASTS. WE EXPECT 2 TO 3 INCH RAIN TOTALS OVER THE NW
1/4 OF THE FA...SAY ALONG A LINE FROM VAN BUREN MO...TO MT CARMEL
IL...AND POINTS NORTH. SOUTHEAST OF THAT LINE...WHICH INCLUDES ALL
OF WEST KENTUCKY...THE SOUTHERN TIP OF ILLINOIS...FAR SOUTHEAST
MISSOURI AND SOUTHWEST INDIANA...3 TO 5 INCHES OF RAIN APPEARS
LIKELY. SOME MODELS...AS WELL AS HPC ARE PROJECTING GREATER THAN 6
INCHES ACROSS WEST KENTUCKY. THE LAST TIME WE SAW STORM TOTAL
RAINFALL AMOUNTS OF THIS MAGNITUDE WAS DURING THE MARCH 18TH-
19TH 2008 FLOOD EVENT THAT AFFECTED PARTS OF THE REGION AND
ESPECIALLY SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS.
THE TONIGHT THROUGH SUNDAY TIME FRAME WILL BE OF GREATEST
CONCERN. ONGOING CONVECTION WILL PRIME THE REGION WITH ITS
INITIAL RAINS. THE HEAVIEST RAINS ARE EXPECTED LATE SATURDAY INTO
EARLY SUNDAY...BEFORE SHIFTING EAST OF THE AREA BY SUNDAY EVENING.
TO ACCOUNT FOR TIMING ISSUES...THE FLASH FLOOD WATCH WAS ADJUSTED...AND
HAVE SE MISSOURI AND SRN ILLINOIS IN NOW THROUGH MIDDAY
SUNDAY...AND HAVE WEST KENTUCKY INTO SOUTHWEST INDIANA IN A FLASH
FLOOD WATCH TODAY INTO SUNDAY NIGHT. DUE TO BEING VERY BUSY AND
TIME CONSTRAINTS...WILL MAKE NO CHANGES BEYOND SUNDAY NIGHT.
&&
.AVIATION...
SRLY LOW LEVEL FLOW WILL TEND TO PROVIDE FUEL FOR TSTMS AND RAIN
OVNGT AND SAT NIGHT. THE CURRENT SWATH OF PCPN MAY CAUSE CIGS TO
BRIEFLY DROP TO IFR...AND IFR VSBYS WILL BE QUITE COMMON. AFTER A
BREAK IN THE WEATHER...THERE WILL BE ANOTHER SURGE OF MOISTURE AND
INSTABILITY SOMETIME LATER ON SAT THAT WILL PRODUCE ANOTHER ROUND OF
SIGNIFICANT SHWS/TSTMS. TIMING OF THIS IS QUITE UNCERTAIN ATTM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE SUNDAY
NIGHT FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-
TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-HAMILTON-JACKSON-JEFFERSON-JOHNSON-PERRY IL-
PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE SUNDAY
NIGHT FOR GALLATIN-HARDIN-MASSAC-POPE.
IN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE SUNDAY
NIGHT FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
DB/RST/JAPHazardous weather outlook, May 1, 3:22 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 322 AM CDT SAT MAY 1 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 322 AM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND TONIGHT GENERALLY SOUTH AND EAST OF A LINE FROM ALBION IL TO POPLAR BLUFF MO. NORTH AND WEST OF THAT LINE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES...ESPECIALLY IN THE MODERATE RISK AREA. THE BEST TIMING FOR STORMS TO BECOME SEVERE SHOULD BE THIS EVENING AND OVERNIGHT. THE POTENTIAL EXISTS FOR CERTAIN LOCATIONS TO EXPERIENCE MULTIPLE SEVERE STORMS. IN ADDITION...LOCALLY VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ISSUES THROUGH THE EVENING AND OVERNIGHT HOURS. FLASH FLOOD WATCHES ARE IN EFFECT FOR THE QUAD STATE AREA. REFER TO THE WATCHES FOR DETAILS ON THE POTENTIAL FOR HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT HEAVY RAIN EVENT IS EXPECTED TO CONTINUE INTO SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS A RESULT. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS ON THE POTENTIAL FOR HEAVY RAIN AND FLOODING. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT ON SUNDAY. THE KEY WILL BE THE DEGREE OF INSTABILITY...AND WHETHER OR NOT THERE WILL BE ENOUGH. THE PRIMARY CONCERN WILL REMAIN HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY...TONIGHT...AND SUNDAY. SPOTTERS ARE REMINDED TO REPORT LOCATIONS WHERE DITCHES ARE NEARLY FULL OF WATER AND WHERE WATER IS OVER THE ROADS. CN/JP
In the hours before
Local storm report, Apr 30, 11:19 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL BUNCOMBE 37.47N 88.97W
04/30/2010 M1.00 INCH JOHNSON IL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 30, 11:54 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1154 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
04/30/2010 M58 MPH CAPE GIRARDEAU MO BROADCAST MEDIA
&&
SMITTYSpecial weather statement, May 1, 12:15 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1215 AM CDT SAT MAY 1 2010 ILZ076>078-083-INZ081-085-010600- WHITE IL-WABASH IL-EDWARDS IL-WAYNE IL-GIBSON IN-POSEY IN- 1215 AM CDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE...EDWARDS...WABASH AND NORTHERN WHITE COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN POSEY AND WESTERN GIBSON COUNTIES IN SOUTHWEST INDIANA UNTIL 100 AM CDT... AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF MOUNT ERIE TO 4 MILES SOUTH OF ENFIELD...MOVING NORTHEAST AT 50 MPH. THESE STORMS WERE WILL BE NEAR... GOLDEN GATE AROUND 1220 AM CDT. CARMI AROUND 1225 AM CDT. WEST SALEM...CROSSVILLE AND ALBION AROUND 1230 AM CDT. PHILLIPSTOWN...GRAYVILLE...BROWNS AND BONE GAP AROUND 1235 AM CDT. BELLMONT AND GRIFFIN AROUND 1240 AM CDT. LANCASTER AND KEENSBURG AROUND 1245 AM CDT. MOUNT CARMEL AROUND 1255 AM CDT. IN ADDITION TO STRONG WINDS...THIS STORM IS PRODUCING FREQUENT DANGEROUS LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 1, 12:17 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1217 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD POPLAR BLUFF 36.76N 90.41W
05/01/2010 BUTLER MO LAW ENFORCEMENT
SEVERAL ROADS BECOMING FLOODED AND IMPASSABLE. COUNTY
HIGHWAY 302 HAVE SECTIONS OF THE ROAD WASHED AWAY.
&&
SMITTYLocal storm report, May 1, 1:10 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
110 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD MARBLE HILL 37.30N 89.98W
05/01/2010 BOLLINGER MO LAW ENFORCEMENT
HIGHWAY 34 IS WATER COVERED WITH AT LEAST 3 TO 4 INCHES.
SEVERAL STREETS IN MARBLE HILL ARE COVERED WITH RUNNING
WATER. HURRICANE CREEK IS OUT OF THE BANKS.
&&
SMITTYLocal storm report, May 1, 1:47 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
147 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL OAKLAND CITY 38.34N 87.35W
05/01/2010 M0.75 INCH GIBSON IN TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:57 AM CDT | Tornado Warning | PAH | Calloway, Trigg | 33 min |
| May 1, 3:56 AM CDT | Tornado Warning | PAH | Christian, Todd | 34 min |
| May 1, 12:08 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 37 min |
| May 1, 12:26 PM CDT | River Flood Warning | PAH | Muhlenberg | 19 days |
| May 1, 12:26 PM CDT | River Flood Warning | PAH | McLean, Webster | 17 days |
| May 1, 1:19 PM CDT | Areal Flood Advisory | PAH | Calloway, Christian, Muhlenberg, Todd, Trigg | 9 hr |
| Apr 30, 10:06 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 39 min |
| Apr 30, 10:54 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 36 min |
| Apr 30, 11:26 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Union, Williamson | 34 min |
| Apr 30, 11:56 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 22 min |
| May 1, 2:04 AM CDT | Areal Flood Advisory | PAH | Massac, Pope | 3 hr |
| Apr 30, 7:54 PM CDT | Tornado Warning | PAH | Carter | 51 min |
| Apr 30, 8:38 PM CDT | Tornado Warning | PAH | Carter | 37 min |
| Apr 30, 9:34 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry, Wayne | 41 min |
| Apr 30, 10:05 PM CDT | Flash Flood Warning | PAH | Wayne | 4 hr |
| Apr 30, 10:47 PM CDT | Flash Flood Warning | PAH | Bollinger | 4 hr |
| Apr 30, 11:16 PM CDT | Tornado Warning | PAH | Butler, Ripley | 29 min |
| Apr 30, 11:34 PM CDT | Flash Flood Warning | PAH | Cape Girardeau, Perry | 4 hr |
| May 1, 1:40 AM CDT | Areal Flood Advisory | PAH | Butler, New Madrid, Scott, Stoddard | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.